MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM UNIVERSAL TIGHTENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE XIA 3 TITANIUM UNIVERSAL TIGHTENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48237008
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device fractured during a procedure.No delay and no adverse consequences.
 
Additional Manufacturer Narrative
Results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The surgical technique clearly mentions that the tightener should not be used for final tightening.The event occured during final tightening implying deviation from operating technique.Conclusion: the most likely cause of the reported event was determined to be deviation from surgical protocol.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM UNIVERSAL TIGHTENER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5753069
Report Number0009617544-2016-00254
Device Sequence Number13592355
Product Code LXH
UDI-Device Identifier07613327265330
UDI-Public(01)07613327265330
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nursing Assistant
Type of Report Initial,Followup
Report Date (Section B) 06/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237008
Device Lot Number133488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/27/2016
Supplement Report FDA Received Date09/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1